Facebook Pixel

Not sure what this could mean

By April 12, 2010 - 8:16am
Rate This

Since my last message, I still continue to take my pill. my period was supposed to start sunday april 18th but nothing so far. Except yesterday april 20th I had some cramps and when I went to the washroom and wiped it was a brownish colour. Today is the same thing no cramps though. what could be wrong

Add a Comment1 Comments

Hi, HowdoIknow,

Welcome to EmpowHer! Thanks so much for your question.

You are probably dealing with breakthrough bleeding. What can happen with longterm birth control use is this, according to an article by Dr. Marjorie Greenfield on drspock.com:

"Some women develop breakthrough bleeding after months or years of birth control pill use. The pills' hormones can cause the uterine lining to get very thin over time, so sometimes it may not have the necessary structure to stay in place, causing spotting or an early period. This is not dangerous, but can be bothersome. If this annoys you, or if the bleeding is heavy or persists throughout the month, report your symptoms to your practitioner."

Since you just had this, it's possible that your period might be quite light or more like spotting than anything. If I were you I would continue to take your pills just as you have been, see what happens during your next cycle, and if you have breakthrough bleeding again, call your doctor to see if perhaps your birth control pill or dosage needs to be changed.

April 13, 2010 - 9:19am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.